Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 10, 2026, 5:35 AM CST for 10 counties in Mississippi. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2026, 5:35 AM CST (11:35 UTC)
- Expired
- Jan 10, 2026, 7:45 AM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, MS, Covington County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Marion County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 6:00 AM CST | FLASH FLOOD | Carson, MS | Corrects previous flash flood report from Carson. Roads around Carson entirely submerged this morning. The roads have since drained. |
| Jan 10, 6:30 AM CST | FLASH FLOOD | Seminary, MS | Several roads completely wash out, around 8 ft of water. |
| Jan 10, 7:00 AM CST | FLASH FLOOD | 1 Sse Bunker Hill, MS | Corrects previous flash flood report from 1 SSE Bunker Hill. Road completely impassable due to flooding. |
| Jan 10, 7:30 AM CST | FLASH FLOOD | 2 Ssw Collins, MS | A culvert was washed out on McDonald Cemetary Rd near M&M Dr. |
| Jan 10, 7:30 AM CST | FLASH FLOOD | 3 Nne Bunker Hill, MS | Allen Rd and Bryant Rd were flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
371
WGUS54 KJAN 101135
FFWJAN
MSC023-031-061-065-067-073-077-091-127-129-101345-
/O.NEW.KJAN.FF.W.0006.260110T1135Z-260110T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
535 AM CST Sat Jan 10 2026
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Eastern Simpson County in central Mississippi...
Smith County in central Mississippi...
West Central Clarke County in east central Mississippi...
Jasper County in east central Mississippi...
Southern Jefferson Davis County in south central Mississippi...
Southeastern Lawrence County in south central Mississippi...
Marion County in south central Mississippi...
Covington County in southeastern Mississippi...
Jones County in southeastern Mississippi...
Northwestern Lamar County in southeastern Mississippi...
* Until 745 AM CST.
* At 535 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 2 to 2.5 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Laurel, Columbia, Ellisville, Magee, Collins, Bay
Springs, Raleigh, Sumrall, Taylorsville, Mount Olive, Polkville,
Sandersville, Heidelberg, Soso, Mize, Seminary, Moselle, Louin and
Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3185 8970 3195 8978 3205 8973 3222 8973
3222 8890 3184 8890 3182 8894 3166 8894
3143 8938 3143 8945 3133 8945 3103 8984
3107 8984 3107 8992 3113 8994 3113 9001
3118 9003 3134 9004 3135 9012 3164 8974
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-2.5 INCHES IN 1 HOUR
$$
LPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:26 AM CST, 3 hours 9 minutes earlier. Its key messages:
- Flash flooding and severe weather potential continues through early this morning.
- Much cooler temperatures are expected following the cold front this weekend.
- Colder weather may be in store in the longer range.
Area forecast discussion, Jan 10, 2:26 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
226 AM CST Sat Jan 10 2026
...New DISCUSSION...
.KEY MESSAGES...
- Flash flooding and severe weather potential continues through
early this morning.
- Much cooler temperatures are expected following the cold
front this weekend.
- Colder weather may be in store in the longer range.
&&
.DISCUSSION...
Issued at 226 AM CST Sat Jan 10 2026
Through today: Convective coverage has begun to increase early
this morning ahead of an approaching cold front. Severe weather
has been somewhat limited thus far overnight, but with increasing
low level shear in a strengthening low level jet and modest
instability, there will be increasing potential for instances of
severe weather over the next several hours with damaging wind or a
tornado or two being the most likely threats. The lack of more
coherent forcing, which has resulted in much messier/less
organized convection, is one of the biggest detractors from severe
weather development in spite of the available ingredients.
There also remains potential for flash flooding, and the Flood
Watch was extended through the overnight given the continued
pockets of heavy rain. So far the most impressive rainfall totals
have been across southeast and east MS, where rainfall estimates
from the past 24 hours are approaching 7-9" in a few areas. Given
the lack of flooding so far in those areas, this may be a hopeful
sign that impacts will be more limited to urban and low lying
areas typically prone to run off problems.
Rain will end from west to east early today as the front pushes
through, and convection may linger along the I-59 corridor as
late as mid-morning. Low clouds will linger through much of the
day with increasing cold advection by the afternoon. High temps
for today will occur in the morning at most locations with temps
dropping through the remainder of the day. We may see clouds
begin to clear out by the late afternoon up in the Delta, but
clearing may not occur until after sunset elsewhere.
Sunday through Friday: Cooler but seasonable conditions will
prevail in the wake of the front. A reinforcing front during the
day Sunday will help sustain that airmass into the beginning of
the new work week, and freezes will be possible both Monday and
Tuesday mornings. Temperatures will moderate somewhat into midweek
as low level flow shifts back around to southerly.
Another cold front is expected around Wednesday, but limited
moisture return ahead of it should limit rain potential. The
airmass change behind this front is expected to be more
substantial, with additional freezes increasingly likely over the
latter half of next week. /DL/
&&
.AVIATION...
(06Z TAFS)
Issued at 1134 PM CST Fri Jan 9 2026
Ceilings continue to fall across the region and will reach IFR
category at most if not all sites with visibility frequently
falling to MVFR/IFR, especially in areas of heavier rain.
Scattered SHRA and TS are currently ongoing, and coverage is
expected to increase overnight ahead of a cold front. Some
storms, mainly in south MS and central LA could be severe with 50
kt wind gusts and a tornado possible. Rain will decrease from west
to east on Saturday morning with wind shifting to northwest and
becoming gusty at times during the day. Visibility restrictions
are expected to go away with the departure of the rain, but
ceilings will be slow to recover and MVFR conditions may continue
late into the afternoon hours across most of the area and perhaps
even into the evening at some terminals. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 37 52 30 / 80 0 0 0
Meridian 71 37 53 28 / 90 0 0 0
Vicksburg 65 36 53 30 / 60 0 0 0
Hattiesburg 76 42 60 31 / 90 10 0 0
Natchez 68 39 55 31 / 70 0 0 0
Greenville 60 37 48 29 / 30 0 0 0
Greenwood 64 35 50 28 / 60 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 9 AM CST this morning for MSZ038-039-043>046-
048>066-072>074.
LA...None.
AR...None.
&&
DLIn the hours before
Special weather statement, Jan 9, 11:42 PM CST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
1142 PM CST Fri Jan 9 2026
ARZ075-MSZ018-019-034-035-100645-
Chicot AR-Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
1142 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT CHICOT...SOUTHWESTERN
SUNFLOWER...WASHINGTON...NORTHWESTERN HUMPHREYS AND SOUTHEASTERN
BOLIVAR COUNTIES THROUGH 1245 AM CST...
At 1142 PM CST, Doppler radar was tracking a strong thunderstorm near
Chicot Junction, or 10 miles south of Lake Village, moving northeast
at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Lake Village around 1150 PM CST.
Greenville, Wayside, and Avon around 1155 PM CST.
Leland and Metcalfe around 1205 AM CST.
Arcola and Tribbett around 1210 AM CST.
Holly Ridge around 1215 AM CST.
Indianola around 1220 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 9048 3301 9117 3300 9133 3301 9141
3318 9146 3338 9146 3371 9077
TIME...MOT...LOC 0542Z 240DEG 46KT 3319 9133
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jan 10, 3:23 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 AM CST Sat Jan 10 2026
MSZ055-056-062>065-072-101030-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Lincoln MS-
Simpson MS-Marion MS-
323 AM CST Sat Jan 10 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SIMPSON...
NORTHWESTERN MARION...SOUTHEASTERN SMITH...SOUTHEASTERN LINCOLN...
LAWRENCE...NORTHERN COVINGTON AND JEFFERSON DAVIS COUNTIES THROUGH
430 AM CST...
At 323 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Clem to near Magnolia.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Magee, Prentiss, Mount Olive, Silver Creek, Clem, Jayess, Topeka,
Tilton, Robinwood, and Progress around 330 AM CST.
Lone Star and Oak Vale around 335 AM CST.
Carson around 340 AM CST.
Taylorsville, Holly Springs, and Society Hill around 345 AM CST.
Collins, Bassfield, Goss, and Morgantown around 350 AM CST.
Bunker Hill around 355 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for south central,
central and southeastern Mississippi.
&&
LAT...LON 3134 9004 3133 9008 3135 9011 3135 9047
3185 8996 3187 8932 3180 8938 3180 8940
3178 8940 3120 8996 3119 9003
TIME...MOT...LOC 0923Z 256DEG 39KT 3180 8979 3119 9044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jan 10, 4:49 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
449 AM CST Sat Jan 10 2026
MSZ050>052-055>057-101145-
Scott MS-Smith MS-Lauderdale MS-Newton MS-Simpson MS-Jasper MS-
449 AM CST Sat Jan 10 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHEASTERN SIMPSON...SMITH...SOUTHEASTERN SCOTT AND NORTHWESTERN
LAUDERDALE COUNTIES THROUGH 545 AM CST...
At 448 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Forest to Rockport. Movement was east at
50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Forest, Mendenhall, Conehatta, Lake, Homewood, Pulaski, Pinola,
and White Oak around 455 AM CST.
Burns and Martinville around 500 AM CST.
Stratton and Sanatorium around 505 AM CST.
Decatur and Lawrence around 510 AM CST.
Newton, Union, Raleigh, Little Rock, and Pineville around 515 AM
CST.
Duffee around 520 AM CST.
Collinsville and Roberts around 525 AM CST.
Martin around 530 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 AM CST for central
Mississippi. A Tornado Watch also remains in effect until 1000 AM CST
for central and east central Mississippi.
&&
LAT...LON 3196 8923 3185 9002 3205 8983 3205 8973
3215 8973 3258 8932 3258 8871
TIME...MOT...LOC 1048Z 252DEG 42KT 3239 8945 3180 9018
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Local storm report, Jan 10, 5:13 AM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
513 AM CST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM Tornado Carson 31.54N 89.79W
01/10/2026 Jefferson Davis MS Emergency Mngr
Trees and powerlines downed on Alex Daley
Rd. Roof damage to a home.
&&
DLLocal storm report, Jan 10, 5:15 AM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
515 AM CST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM Tstm Wnd Dmg Mount Olive 31.76N 89.65W
01/10/2026 Covington MS Emergency Mngr
A tree was downed onto a camper.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:17 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Marion | 97 min |
| Jan 9, 9:14 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 30 min |
| Jan 9, 11:42 PM CST | Special Weather Statement | JAN | Washington | 63 min |
| Jan 10, 1:37 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 43 min |
| Jan 10, 3:23 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 67 min |
| Jan 10, 3:51 AM CST | Flash Flood Warning | JAN | Covington, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Jan 10, 3:53 AM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 67 min |
| Jan 10, 3:54 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 34 min |
| Jan 10, 4:17 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 58 min |
| Jan 10, 4:23 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 67 min |
| Jan 10, 4:49 AM CST | Special Weather Statement | JAN | Newton, Simpson, Smith | 56 min |
| Jan 10, 5:12 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Smith | 63 min |
| Jan 10, 5:48 AM CST | Tornado Warning | JAN | Clarke | 42 min |
| Jan 10, 7:31 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Jan 10, 10:02 AM CST | River Flood Warning | JAN | Jones | 71 hr |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.